PDA

View Full Version : Growth Hormone Side effects


csi.orange
03-08-2012, 09:17 PM
We have just noticed that our Son Mitchell (11 Year Old) seems to be forming a curve, and we are concerned that his current medication Human Growth Hormone may be causing the issue, we are waiting to see his endocrinology Specialist, but were wondering had any one else had the same problem,(it is noted as a side effect in the medication details) also what steps do you normally go through once you notice a problem?

We have consulted with his GP and his specialist and are getting X-rays but just want to be sure we are going about this the right way and had anyone else also been on the growth hormone medication and if so what way did you do? :confused:

Dr Scoliosis
06-08-2012, 06:48 PM
Thank you for your enquiry. It is well established that the administration of growth hormone to someone who is in the growth phase and who already has a curve will lead to progression of the curvature. However, the growth hormone in itself will not cause the scoliosis but rather it will tend to make the curve progress. This is a very complex matter and there are many factors which are to be taken into consideration. You need to consult with the endocrinologist in charge as soon as is practical.

I trust this advice is helpful.

Dr Scoliosis

csi.orange
07-08-2012, 06:16 PM
We have had X-Rays and CT scans completed today, it shows two problems, one is one leg is 30mm shorter then the other and there is a curve in the back, which looks like the leg issue may be the cause of the back, we are now waiting for the Endocrinologist and the physio to advise were we go from here, the Endocrinologist advised Mitchell's X-Rays back in 2009 were clear of any curve.

So I guess we now have to wait for the experts to advise what we do next.